It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Candida Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-07-2012, 12:09 PM   #1
Newbie
(male)
 
Join Date: Mar 2012
Location: Michigan
Posts: 3
greenthumb1 HB User
What is happening to me?

Hi everyone,

I'm having a serious problem right now with what I believe to be candida. However, I have been unable to have any doctor tell me specifically what is wrong with me. In fact, 1 general practitioner and 1 urologist have both told me that they see nothing wrong.

First, I am a 30 year old male.

I had unprotected sex back in late October. The next day, the tip of my penis felt like it was on fire. The pain was excruciating. I dealt with it for several days until I was finally able to get an appointment with my doctor. He tested me for chlamydia and gonorrhea. They both came back negative. He gave me a pill for Trichomoniasis just in case, which I took. No change.

In December, he prescribed me 150 mg Diflucan tabs, once a week for two weeks. My symptoms largely went away towards the end of the second week but came back with a vengeance at the end of the dose. Christmas was horrible because I couldn't contact my doctor!

In January, I was prescribed 150mg of diflucan to take once per week for 4 weeks. Didn't do ANYTHING for me this time.

In February, I ended up kissing that girl again when I had been drinking (such a horrible, stupid, stupid thing to do) and something began happening in my mouth over the next week. Very dry lips, cracks in the corners, chapstick helped but this was abnormal. During this time, I've been applying lamisil and micanozole to my penis, as it's the only thing that seems to ease the pain (does a fairly good job too, btw).

March. I see a urologist, finally! He says my urine looks clean, no UTI. I have a blood test, no HIV. He says it might be prostatitis and gives me a month of Cipro. I didn't last 3 days! My lips were on FIRE! My penis began hurting so badly again. Urologist called in some Nystatin which helped immediately and he took me off the Cipro.

Then he called me in for another appointment. Cystoscopy time. He said nothing looks wrong inside. Says nothing looks wrong my penis. He's looking at me like I'm crazy. He prescribes me 200mg of Diflucan per DAY for 10 days.

Here I am on day 7. The symptoms in my penis seem better but not substantially. My oral thrush seems to be lingering as well... burning sides of mouth, white patch/streak on sides of tongue, etc.

Please... does anyone have any idea what could be happening?

Last edited by greenthumb1; 03-07-2012 at 04:13 PM. Reason: clarified

 
Sponsors Lightbulb
   
Old 03-07-2012, 07:56 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2010
Location: New York
Posts: 586
lala52 HB Userlala52 HB Userlala52 HB Userlala52 HB User
Re: What is happening to me?

Greenthumb:
It does sound like candida. But i don't know how you would get an infection the next day after exposure. Also, you mentioned that you were drinking. When you have candida you really need to be on a no carb/sugar diet. That includes alcohol. Also, before this outbreak, were you on any antibiotics long term or are you very stressed? Stress can weaken your immune system which can create the yeast to flourish more. Antibiotics wipe out all bacteria including the good bacteria. That causes an imbalance which can also be a reason for yeast overgrowth. Just a few thoughts. LaLa

 
Old 03-08-2012, 07:15 AM   #3
Newbie
(male)
 
Join Date: Mar 2012
Location: Michigan
Posts: 3
greenthumb1 HB User
Re: What is happening to me?

Hey, thanks for the response.

Yes, I have been stressed (grad school) and do drink alcohol. To be honest, this was 5 months ago so I don't remember if it was the day after or maybe it was a few days later. The worst part is that no doctor is taking me seriously. My urologist looked at me and said, "There's nothing wrong, it looks fine." I disagree though, I know what my body looks like. I've had it for 30 years! =) There is definitely redness, and it's more pronounced after urinating or ejaculating.

One main reason I believe it to be yeast related is because when I took that Cipro that he prescribed, the signs and symptoms intensified on my penis and I developed oral thrush. If it's not yeast related, why would a powerful antibacterial medication cause such a flare up?

Ugh... I just don't know what to do. What's next when the professionals tell you it's nothing but you know it FEELS like something?

 
Old 03-08-2012, 08:58 AM   #4
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: Ireland
Posts: 3,180
solofelix HB Usersolofelix HB Usersolofelix HB Usersolofelix HB Usersolofelix HB Usersolofelix HB Usersolofelix HB Usersolofelix HB Usersolofelix HB Usersolofelix HB Usersolofelix HB User
Re: What is happening to me?

Hi,
Having had Candida (OralThrush) I know what its like.
I also had Intestinal Candida and the only true way to eliminate it from any part of the body is Absolutely (NO SUGAR) not in any form and No Carbohydrates either. I did this along with NYSTATIN to start with followed by the diet I mentioned and (Grapefruit Seed Extract) and good Probiotics. It took Six weeks of this and I cleared it up and it has not come back.
Diflucan is also good along with the diet.

Solofelix.

 
Old 03-10-2012, 08:09 AM   #5
Newbie
(male)
 
Join Date: Mar 2012
Location: Michigan
Posts: 3
greenthumb1 HB User
Re: What is happening to me?

Thank you everyone for the replies. As you can imagine, this has been a stressful (and uncomfortable!) 5-6 months, so it's nice to hear the feedback.

I was just wondering if anyone might be able to shed light on this question: Is it possible that this could be trichomoniasis that wasn't cured with the one shot dose of Flagyl? The oral thrush could just be a side effect from the Cipro... and the trich could still be thriving.

I used a Vagisil screening test by putting some discharge on it and it appeared to be 6+ ph levels which suggests yeast or trich.

I know I might be sounding crazy.... but that's what an undiagnosable and 5-6 months of discomfort will do to you!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 10:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!